Alert archive / Florida / Special Weather Statements in 2013
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Jun 20, 2013, 4:00 PM EDT for Brevard County, Florida. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2013, 4:00 PM EDT (20:00 UTC)
- Expired
- Jun 20, 2013, 4:45 PM EDT
- In force
- 45 min
- Issued by
- NWS Melbourne, FL
County Brevard County, FL
The radar
The Melbourne radar (KMLB), 32 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 8.0 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 163 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 1204 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
128
WWUS82 KMLB 202000
SPSMLB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
400 PM EDT THU JUN 20 2013
FLZ047-147-202045-
NORTHERN BREVARD COUNTY-SOUTHERN BREVARD COUNTY-
400 PM EDT THU JUN 20 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
AND SMALL HAIL OVER CENTRAL BREVARD COUNTY...
* UNTIL 445 PM EDT.
AT 358 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER
SHARPES...MOVING SOUTHEAST AT 10 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE CANAVERAL GROVES.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS UP TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL
BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
LAT...LON 2827 8081 2850 8088 2852 8078 2843 8075
2841 8073 2852 8074 2852 8076 2854 8071
2838 8065 2837 8066 2835 8064 2833 8065
2832 8065 2834 8064 2831 8063
TIME...MOT...LOC 2000Z 328DEG 8KT 2845 8078
$$
WEITLICHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jun 20, 3:00 PM EDT, 1 hour earlier.
Area forecast discussion, Jun 20, 3:00 PM EDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 300 PM EDT THU JUN 20 2013 .DISCUSSION... ...HIGH WEEKEND RAIN CHANCES AS A TROPICAL WAVE APPROACHES... CURRENT-TONIGHT...COVERAGE/INTENSITY OF DIURNAL CONVECTION IS MUCH HIGHER OVER THE SRN AND ERN CWA THIS AFTERNOON COMPARED TO WED. SW FLOW HAS BACKED AND WEAKENED SOME AS THE LOW LEVEL RIDGE AXIS CONTINUES TO LIFT NORTH INTO THE CWA...AND AS A RESULT THE LOCAL ENVIRONMENT HAS BECOME MORE FAVORABLE FOR FUNNEL CLOUDS AND WATER/LANDSPOUTS ALONG MESO BOUNDARIES TODAY (TWO REPORTS HAVE COME INTO THE OFFICE ALREADY) MADE EARLY ZFP ISSUANCE WITH PRE-FIRST PD. FRI-SUN...SURFACE TROUGH TO THE NORTH WEAKENS WITH SLIGHT EROSION IN H50 HEIGHTS AS E-SE FLOW BECOMES BETTER ESTABLISHED AND DEEPENS BY THIS WEEKEND. MEAN PWATS REMAIN A LITTLE HIGHER OVER THE NWRN CWA FRIDAY FROM THE OLD SURFACE TROUGH...WHICH FAVORS SLIGHTLY HIGHER POPS THERE. EVEN AFTER THIS FEATURE LIFTS NORTH/WANES LATE FRIDAY... A FAIRLY VIGOROUS TROPICAL WAVE WILL MOVE NW AROUND PERIPHERY OF ATLANTIC HIGH PRESSURE FROM THE BAHAMAS AND INTO CTRL-SRN FL... BRINGING ADDITIONAL MOISTURE/LOW LEVEL CONVG INTO THE AREA. NUDGED POPS UP TO 60 SAT AND 40-50 SUN. MAX TEMPS IN THE L90S INLAND AND UPPER 80S ALONG THE COAST. OVERNIGHT MINS IN THE MID 70S...PERHAPS SOME UPPER 70S IMMEDIATE TREASURE COAST DUE TO SELY ONSHORE FLOW. MON-THU...RIDGE ALOFT BUILDS OVER THE SE AND SURFACE RIDGE AXIS WILL BE LOCATED TO THE NORTH NEXT WEEK. THIS WILL KEEP EC FL IN A GENERAL SE FLOW. INFLUENCE OF RIDGE ALOFT MAY ACT TO NUDGE MAX TEMPS UP A TAD AND DECREASE POPS A BIT...BUT STILL IN THE 30/40 PERCENT RANGE. HIGHS LOWER 90S INLAND AND UPPER 80S/NEAR 90 COAST. && .AVIATION...MADE SEVERAL AMDS TO INTRODUCE TEMPO GROUPS WHERE THEY WEREN'T ALREADY IN PLACE. OTRW...TIMING OF ONSET OF TS IS PRETTY MUCH AS ADVERTISED IN THE 18Z TAF PACKAGE. IFR CIGS/VSBYS WITH VRB20G30KT EXPECTED IN INTENSE CELLS WHICH WILL CONTINUE TO IMPACT IN AND AROUND LOCAL AERODROMES THROUGH AT LEAST 02Z. && .MARINE...SE WINDS OF 10-15KT FROM THIS WEEKEND THROUGH NEXT TUESDAY. FULLY EXPECT TO HAVE TO SHAVE AT LEAST A FOOT OFF OF LOCAL SWAN MODEL COMBINED SEA HGTS ONCE AGAIN...ALTHOUGH WITH WINDS BACKING TO ONSHORE WE STAND A MUCH HIGHER LIKELIHOOD OF HAVING SEAS BUILD TO AROUND 4FT WELL OFFSHORE THIS WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... DAB 74 90 75 87 / 30 60 30 60 MCO 73 92 73 92 / 30 50 30 60 MLB 75 89 77 87 / 30 40 20 60 VRB 74 89 76 87 / 20 30 20 60 LEE 74 92 73 92 / 30 60 30 60 SFB 74 92 74 92 / 30 50 30 60 ORL 75 92 74 91 / 30 50 30 60 FPR 73 88 76 88 / 20 20 20 60 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && FORECAST/AVIATION...CRISTALDI RADAR/IMPACT WX....WIMMER
Hazardous weather outlook, Jun 20, 12:09 PM EDT, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1209 PM EDT THU JUN 20 2013 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-202100- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1209 PM EDT THU JUN 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... THE INTERACTING OF THE EAST COAST SEA BREEZE AND THE PREVAILING SOUTH TO SOUTHWEST WINDFLOW WILL HELP TO PRODUCE SCATTERED LIGHTNING STORMS FROM MID TO LATE AFTERNOON THROUGH THE EVENING ALONG AN AREA THAT SHOULD STRETCH FROM NORTHERN VOLUSIA COUNTY TO EASTERN OKEECHOBEE AND THE WESTERN PORTIONS OF SAINT LUCIE AND MARTIN COUNTIES. A LINGERING STORM OR TWO OVER THE INTERIOR MAY LAST UNTIL MIDNIGHT. THE PRIMARY WEATHER HAZARDS WILL BE CLOUD GROUND LIGHTNING STRIKES...WIND GUSTS TO 45 MPH...LOCALLY HEAVY RAINFALL AND LOCALIZED TEMPORARY FLOODING DUE TO THE HEAVY RAINFALL. THE FLOODING SHOULD BE SHORT LIVED UNTIL THE DRAINAGE SYSTEMS CATCH UP TO THE LOCALLY HEAVY RAINS. .FLOOD IMPACT... SLOW STORM MOTION WILL ALLOW FOR LOCALLY HEAVY RAINFALL ACROSS EAST CENTRAL FLORIDA. RAINFALL AMOUNTS UP TO TWO TO THREE INCHES WITH THE STRONGEST STORMS WILL CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE MINOR FLOODING OF POOR DRAINAGE AREAS. .MARINE THUNDERSTORM GUST IMPACT... THUNDERSTORMS MAY PRODUCE GUSTY WINDS TO 35 KNOTS OR GREATER ACROSS THE INLAND LAKES AND INTRACOASTAL AND NEAR SHORE ATLANTIC WATERS MAINLY NORTH OF FORT PIERCE INLET FROM THIS AFTERNOON INTO THE EVENING HOURS. .RIP CURRENT IMPACT... AN EASTERLY SWELL WILL GENERATE A MODERATE RISK OF RIP CURRENTS AT THE BEACHES. IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE BEACH UNTIL OUT OF THE PULL OF THE CURRENT...AND THEN SWIM BACK TO SHORE. ALWAYS SWIM WITHIN SIGHT OF A LIFE GUARD. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. DEVELOPING SOUTHEAST FLOW ON FRIDAY INTO EARLY NEXT WEEK AND ADEQUATE MOISTURE LEVELS WILL PRODUCE SCATTERED LIGHTNING STORMS OVER THE UPCOMING WEEKEND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. VOLKMER
In the hours before
Local storm report, Jun 20, 1:38 PM EDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MELBOURNE FL
138 PM EDT THU JUN 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM FUNNEL CLOUD MELBOURNE 28.08N 80.61W
06/20/2013 BREVARD FL LAW ENFORCEMENT
FUNNEL CLOUD SIGHTED OVER THE INTRACOASTAL WATERS NEAR
THE MELBOURNE CAUSEWAY.
&&
JRCSpecial weather statement, Jun 20, 2:44 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
244 PM EDT THU JUN 20 2013
FLZ147-201930-
NORTHERN BREVARD COUNTY-
244 PM EDT THU JUN 20 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
AND SMALL HAIL OVER NORTHERN BREVARD COUNTY...
* UNTIL 330 PM EDT.
AT 244 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER
TITUSVILLE...MOVING SOUTHEAST AT 10 MPH.
THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS UP TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL
BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
LAT...LON 2861 8077 2862 8079 2861 8080 2855 8079
2856 8093 2859 8094 2861 8097 2874 8097
2873 8083 2866 8082 2866 8079 2869 8079
2870 8077
TIME...MOT...LOC 1844Z 324DEG 7KT 2860 8084
JPLocal storm report, Jun 20, 3:33 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
333 PM EDT THU JUN 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HEAVY RAIN 2 NNW SCOTTSMOOR 28.79N 80.89W
06/20/2013 M2.13 INCH VOLUSIA FL TRAINED SPOTTER
2.13 INCHES IN 45 MIN FROM 230 TO 315 PM.
&&
ARBLocal storm report, Jun 20, 3:37 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
337 PM EDT THU JUN 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND GST 4 NNE PORT SAINT JOHN 28.53N 80.77W
06/20/2013 M46 MPH AMZ552 FL OTHER FEDERAL
USAF 30 FT TOWER NUMBER 1007 MEASURED 40 KT/46 MPH GUST.
&&
ARBLocal storm report, Jun 20, 3:51 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
351 PM EDT THU JUN 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND GST 4 NNE PORT SAINT JOHN 28.53N 80.77W
06/20/2013 M63 MPH AMZ552 FL OTHER FEDERAL
USAF 30 FT TOWER NUMBER 1007 MEASURED GUST OF 55 KT/63
MPH. LOCATED IN INTRACOASTAL NEAR NASA CAUSEWAY.
&&
ARBSpecial weather statement, Jun 20, 4:00 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
400 PM EDT THU JUN 20 2013
FLZ047-147-202045-
NORTHERN BREVARD COUNTY-SOUTHERN BREVARD COUNTY-
400 PM EDT THU JUN 20 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
AND SMALL HAIL OVER CENTRAL BREVARD COUNTY...
* UNTIL 445 PM EDT.
AT 358 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER
SHARPES...MOVING SOUTHEAST AT 10 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE CANAVERAL GROVES.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS UP TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL
BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
LAT...LON 2827 8081 2850 8088 2852 8078 2843 8075
2841 8073 2852 8074 2852 8076 2854 8071
2838 8065 2837 8066 2835 8064 2833 8065
2832 8065 2834 8064 2831 8063
TIME...MOT...LOC 2000Z 328DEG 8KT 2845 8078
WEITLICHThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 1:33 PM EDT | Special Marine Warning | MLB | 57 min | |
| Jun 20, 2:44 PM EDT | Special Weather Statement | MLB | Seminole | 46 min |
| Jun 20, 2:49 PM EDT | Special Marine Warning | MLB | 86 min | |
| Jun 20, 3:15 PM EDT | Areal Flood Advisory | MLB | Brevard | 90 min |
| Jun 20, 4:02 PM EDT | Special Weather Statement | MLB | Martin | 58 min |
| Jun 20, 4:05 PM EDT | Special Marine Warning | MLB | 85 min | |
| Jun 20, 4:16 PM EDT | Special Weather Statement | MLB | Orange | 44 min |
| Jun 20, 4:26 PM EDT | Areal Flood Advisory | MLB | Orange, Osceola | 94 min |
| Jun 20, 4:34 PM EDT | Areal Flood Advisory | MLB | Martin, Saint Lucie | 86 min |
| Jun 20, 4:58 PM EDT | Special Weather Statement | MLB | Osceola | 47 min |
| Jun 20, 5:03 PM EDT | Severe Thunderstorm Warning | MLB | Osceola | 42 min |
| Jun 20, 5:06 PM EDT | Special Weather Statement | MLB | Lake | 39 min |
| Jun 20, 5:36 PM EDT | Areal Flood Advisory | MLB | Lake | 114 min |
Nearby
Special Weather Statements in Florida, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.